I take 200mg in the morning and feel so far so good. After an hour of taking my second pill in the evening (@ 6p.m.) I feel like Im on speed (for say).Sharp uncomfortable pain in my head accure seconds at a time and dont stop.It seems to be making my anxiety worse also with crazy thoughts that something bad is going to happen.Worst of all I cant sleep at night from these pills!!! Ifeel like Im having a brain anurysum . . .
I took Wellbutrin for a very short time, it caused panic attacks and is not good for people with anxiety, or so I was told by a very good psychiatrist.
Although, I've a dear friend that takes it and is thriving, and he has suffered with anxiety attacks before being prescribed Wellbutrin.
Perhaps a switch to an antidepressant that has a calming effect might be a better option for you? Please, make that doc listen to you, and if s/he does not listen, find another doctor!!
Hope you are feeling better soon, and keep in touch with us,
Yes, it is safe to ween off one drug while starting another. That being said, you are at a maintenance dose of Wellbutrin if you are taking 200mgs in the morning and 100mgs in the evening. How much Effexor are you still taking? You may need a dosage adjustment of the Wellbutrin until you get off the Effexor all the way. Only your doctor can advise what that adjustment might need to be.
Please let your doctor know what you are experiencing in the evening including the headache, anxiety, paranoia, and insomnia. I am sure these symptoms are bothersome to say the least and need to be addressed professionally.
Keep in touch and best wishes,
Hi, Yes it will be fine weenin off the effexor and gradually taking the wellbutrin. The only thing I can say is to never stop taking an anti-depressant. You have to ween yourself off, but it sounds like you already know that. I had a terrible withdrawl from effexor a while back because I just completely stopped taking it. I learned my lesson from that. Good luck to you.
Hi Please do check with your doctor. I am getting off my Effexor and I have to see my doctor in the morning. It is very important to let your doctor know everything about how you are feeling. I wish you well and things do get better. Yesturday I had a very bad day today I am better. it comes and goes. Stay well keep in touch
Hi katiest, with most antidepressants, you can decrease the dose of one, while starting on a new one at the same time PROVIDED that they are in the same family. (ie: they are both SSRI's or both are tricyclics, etc.) It is not easy coming off of one while you wait for the other one to build up, and can sometimes take weeks till you feel any relief, and even months until you even know if it works well enough to stay on! Kinda sucks, huh?
I'm in my 50's and have been on antidepressants most of my life. Sometimes one will work for months or even years, and then it just doesn't work for me anymore, so I've been through lots of changes. Sometimes I'd get weaned on to a new med only to find that it didn't work and I immediately had to be weaned on to yet another one.
Please talk to your doctor or psychiatrist (or even your pharmacist, as he or she often know drugs and their symptoms far better than most doctors) if you are having distressing symptoms. The symptoms might be short-lived, or it might be that the way you change your meds needs to be altered a bit. This is definitely NOT a fun time. (If for some reason you find that you and your doctor are not compatible, definitely look for a new one.) Above all, don't give up. Keep searching for a med that works for you, if you have to. And yes, things do get better!
I have been weaning off effexor xr this month. I had been taking it for several years for mild depression. I decided that wellbutrin would be better and it would help me quit smoking. My doctor made the change for me. Trying to get off this effexor has made me crazy... seriously considered suicide, chills, extreme pain in my head, neck and shoulder for days, no impulse control... trashed my house when i got angry over nearly nothing, dizziness for more than a week now, just feel drunk. can't sleep and when i finally do, have the most vivid, weird dreams that you can imagine. Talk about severe depression, omg! I had my son hide my gun from me! This is some dangerous drug. If I had known any of this, I never would have went on it. This drug should be banned and if trying to go off of it, you should be hospitalized so as not to commit suicide. Very dangerous drug.
I also have not done well when using welbutrin along with effexor. It created anxiety in me and quit using it. It really bummed me out because of the sexual side effects I have with effexor. I just talked with my doctor about weaning myself from effexor (75 mg./day) and told me to start every other day taking a pill for at least a couple of months and to see how I was doing before totally going off. I hope that your doctor can help you find a better solution.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jan 2011 • 8 answers
Sexual Dysfunction, SSRI Induced - Hi All, I went to my P Doc Monday, I am tapering off these SSRI'S
Posted 4 Oct 2011 • 6 answers
Sexual Dysfunction, SSRI Induced - I'm 36 & have been on an SSRI/SNRI (currently Cymbalta) since age
Posted 16 Feb 2013 • 3 answers
Posted 8 Aug 2014 • 1 answer
Posted 21 Apr 2016 • 3 answers